Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2000, 9:03 PM CDT for Sheridan County, Kansas. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 9:03 PM CDT (02:03 UTC)
- Expired
- Jun 19, 2000, 9:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:30 PM CDT | Thunderstorm Wind 61 E | Angelus, KS | |
| Jun 19, 9:30 PM CDT | Thunderstorm Wind 57 E | Menlo, KS | |
| Jun 19, 9:35 PM CDT | Thunderstorm Wind 57 E | Seguin, KS | |
| Jun 19, 9:42 PM CDT | Tornado F0 | Selden, KS | Brief Touchdown in open field. |
| Jun 19, 9:44 PM CDT | Tornado F0 | Hoxie, KS | Brief Touchdown destroyed one Grain Bin on farm. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2929 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 23.8
The text
As transmitted, in the capitals the NWS used until 2016.
606 WUUS53 KGLD 200204 SVRGLD KSC179-200245- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 903 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN NORTHWEST KANSAS * UNTIL 945 PM CDT * AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS DEVELOPING FROM 4 MILES NORTHWEST OF SELDEN TO 4 MILES SOUTHWEST OF ANGELUS...OR FROM 17 MILES NORTHWEST OF HOXIE TO 7 MILES EAST OF OAKLEY...MOVING NORTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SEGUIN AT 910 PM CDT HOXIE AT 930 PM CDT TASCO AT 940 PM CDT HAIL AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. $$ ENTWISTLE LAT...LON 3958 10074 3913 10072 3936 10017 3957 10017
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:16 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 3:16 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT MON JUN 19 2000 ...FORECAST CONCERN IS LOCATION AND STRENGTH OF TSRA THIS EVE... WATER VAPOR IMAGERY INDICATING A SHORT WAVE APPROACHING FROM W THIS AFTN. SOMEWHAT IMPRESSIVE CAPES AND LIS ACTUALLY SHOWING UP W OF GLD CWA ALONG WITH DEVELOPING CONVECTION WHICH GOES AGAINST MODEL FCST FOR LATER THIS AFTN/EVE. ETA ESPECIALLY KEEPS BEST CHCS OF TSTMS E-NE OF FA WHERE BEST INSTABILITY AND MSTR EXISTS. JUST DISCUSSED ISSUANCE OF SVR TSTM WATCH FOR NE PARTS OF CWA TIL 02Z. HAVE NO REASON TO DISAGREE WITH THAT SCENARIO. PROBLEM IS DRYLINE PUSHED E OF GLD WITH LOW SFC DEWPOINTS OVER W PARTS OF CWA. WITH CONVECTION ALREADY INITIATING ALONG DRYLINE WL GO WITH SCT STRONG TSTMS ACROSS E HALF OF CWA THIS EVE. WL LIKELY GO WITH ISOLD TSTMS AS FLOW ALOFT SUPPORTS A FEW HI BASED STORMS REACHING THE HIGH PLAINS BY EVE IN VCNTY OF BOUNDARY. UPPER LVL TROUGH REMAINS OVER THE PLAINS NEXT FEW DAYS WITH NWLY FLOW ALOFT. DYNAMICS AND MSTR WL BE S AND E OF CWA. BY TUESDAY MORNING...COLD FRONT WL HAVE MOVED THRU CWA WITH DRIER AIR AT SFC AND ALOFT. RH PROGS POINT TO MOSUNNY/PTCLDY SKIES FOR PERIODS 2 AND 3. COOLER SFC TEMPS SHOULD CONTINUE INTO WEDNESDAY WITH NIL POPS. MOS TEMPS LOOK A LITTLE TOO WARM IN LATER PERIODS SO HAVE TRIMMED TEMPS A LITTLE. .GLD...NONE. KPL
In the hours before
Local storm report, Jun 19, 8:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM BURLINGTON ARPT CO 60 MPH TSTM GUST
06/19/00 KIT CARSON
0656 PM 3 S KANORADO KS 60 MPH TSTM GUST
06/19/00 SHERMAN REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 8:07 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
=
0704 PM 6 W GOODLAND KS 75 MPH TSTM GUST
06/19/00 SHERMAN REPORTED BY STORM
SPOTTER.
AWJ
NLocal storm report, Jun 19, 8:08 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM BURLINGTON ARPT CO 58 MPH TSTM GUST
06/19/00 KIT CARSON
AWJ
NLocal storm report, Jun 19, 8:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM 2 NE RULETON KS 75 MPH TSTM GUST
06/19/00 SHERMAN
0715 PM GOODLAND KS WIND DAMAGE
06/19/00 SHERMAN UP TO 3 INCH TREE LIMBS
DOWN IN GOODLAND.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0724 PM GOODLAND ARPT KS 66 MPH TSTM GUST
06/19/00 SHERMAN
AWJ
NLocal storm report, Jun 19, 8:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM 1 S BREWSTER KS 75 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 8:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0754 PM 7 E EDSON KS 60 MPH TSTM GUST
06/19/00 SHERMAN REPORTED BY PUBLIC.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:43 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 62 min |
| Jun 19, 8:27 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 63 min |
| Jun 19, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 32 min |
| Jun 19, 8:48 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 42 min |
| Jun 19, 9:19 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 41 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 62 min |
| Jun 19, 9:44 PM CDT | Tornado Warning | GLD | Sheridan | 46 min |
| Jun 19, 9:55 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 65 min |
| Jun 19, 10:16 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 59 min |
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 36 min |
| Jun 19, 11:15 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.